Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 8, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Feb 19, 2005, 9:20 AM MST for Gila County, Arizona. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2005, 9:20 AM MST (16:20 UTC)
- Expired
- Feb 19, 2005, 3:15 PM MST
- In force
- 6 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 4.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPSR 191623 FFWPSR AZC007-192215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 920 AM MST SAT FEB 19 2005 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA SPECIFICALLY THE AREA ALONG TONTO CREEK FROM JUST NORTH OF PUNKIN CENTER TO THE ROOSEVELT LAKE * UNTIL 315 PM MST * AT 920 AM MST...TONTO CREEK WAS RISING VERY RAPIDLY. NATIONAL WEATHER SERVICE PHOENIX DOPPLER RADAR INDICATED THAT MODERATE TO LOCALLY HEAVY RAIN HAD OCCURRED IN THE AREA THIS MORNING...CAUSING THE RAPID RISE IN STREAM FLOW. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PUNKIN CENTER. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. IF YOU LIVE NEAR A STREAM OR CREEK...TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3375 11135 3360 11126 3379 11104 3403 11147 $$ ELLIS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Feb 19, 3:25 AM MST, 5 hours 55 minutes earlier.
Area forecast discussion, Feb 19, 3:25 AM MST, 5 hours 55 minutes before
AZZ020>028-CAZ030>033-191745- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 325 AM MST SAT FEB 19 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... UPPER LEVEL DISTURBANCES EMANATING FROM A LOW PRESSURE SYSTEM JUST WEST OF THE CALIFORNIA COAST WILL BRING WIDESPREAD RAIN SHOWERS AND A FEW THUNDERSTORMS...MAINLY OVER WEST-CENTRAL AND SOUTH-CENTRAL ARIZONA TODAY...ESPECIALLY DURING THE MORNING HOURS. RAIN IS EXPECTED TO BE HEAVY AT TIMES. SHOWERS AND A FEW THUNDERSTORMS...SOME WITH BRIEF HEAVY RAIN...WILL LINGER THROUGH THIS EVENING OVER SOUTH CENTRAL ARIZONA. AFTER A BRIEF BREAK IN THE WEATHER...A POTENT STORM FROM THE EAST PACIFIC IS EXPECTED TO BRING PERIODS OF SIGNIFICANT RAINFALL TO MUCH OF THE AREA MONDAY AND TUESDAY. EXPECT A DRYING TREND AND A SLIGHT RECOVERY IN DAYTIME HIGHS TOWARD THE END OF NEXT WEEK. && .DISCUSSION... CLOSED UPPER LEVEL LOW THAT HAD BEEN IN POSITION JUST OFF THE NRN CA COAST HAS NOW OPENED UP AND IS MOVING INLAND...WITH A VERY PROMINENT SHORT WAVE MOVING INLAND ALONG THE SRN CA/NRN BAJA COAST AT 2 AM. VERY STRONG FORCING OCCURRING OVER SCNTRL AZ EARLY THIS MORNING...WITH UPPER DIFLUENCE...STRONG LOW LEVEL MOISTURE CONVERGENCE AND PVA ALL ACTING TO GIVE TREMENDOUS LIFT TO THE AIRMASS. AS A RESULT WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS HAVE BEEN OVERSPREADING OUR ERN CWA...MAINLY MARICOPA COUNTY EASTWARD...SINCE SHORTLY BEFORE MIDNIGHT. MANY GAGE REPORTS FROM AROUND THE AREA HAVE SEEN RAINFALL TOTALS AT AND ABOVE ONE HALF INCH OVER THE PAST 3 HOURS. SOME PLACES HAVE SEEN OVER ONE INCH...ESPECIALLY IN ZONE 24 ALONG THE BEELINE HIGHWAY...AND OVER THE ERN PHOENIX METRO AREA. URBAN AND SMALL STREAM FLOOD ADVISORY WILL REMAIN IN EFFECT FOR ALL OF MARICOPA COUNTY...AND SRN GILA AND NRN PINAL...UNTIL AT LEAST 4 AM AND IT WILL LIKELY BE EXTENDED. IF THE GFS IS ACCURATE...A HUGE BULLSEYE OF 20 MICROBARS/SEC UVV WILL BE SITUATED OVER CENTRAL MARICOPA COUNTY AT 5 AM THIS MORNING...SO THE SHOWERS AND RAIN COULD GET MORE INTENSE AS THE MORNING WEARS ON. THIS AREA OF UVV WILL GRADUALLY DIMINISH AND MOVE NEWD DURING THE DAY AS THE SHORT WAVE MOVES THRU THE AREA. BASICALLY HAVE CATEGORICAL POPS OVER THE ERN HALF OF THE CWA TODAY...WITH CHANCE POPS OUT WEST...AND THERE WILL ALSO BE A SLIGHT CHANCE FOR THUNDERSTORMS DURING THE DAY AS WELL AS THE ATMOSPHERE REMAINS UNSTABLE. TONIGHT THRU SUNDAY A MOIST SWLY FLOW WILL BE IN PLACE OVER THE CWA...WITH MINOR RIPPLES MOVING THRU AND CONTINUED UVV IN PLACE OVER MUCH OF THE AREA. THUS A SLIGHT CHANCE TO CHANCE FOR SHOWERS WILL CONTINUE OVER THE AREA...AND THEN A SMALL BREAK IN THE ACTION WILL OCCUR SUNDAY NIGHT INTO EARLY MONDAY AS A BRIEF SHORT WAVE RIDGE PASSES THRU. THEN...ANOTHER STRONG LOW IS POISED TO SET UP ALONG THE NRN CA COAST IN THE SAME SPOT AS THE CURRENT LOW. THIS LOW WILL THEN GRADUALLY MOVE INLAND AND BRING ANOTHER GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE WHOLE CWA BEGINNING IN THE WRN CWA MONDAY AFTERNOON...THEN OVER THE WHOLE AREA MONDAY NIGHT THRU TUESDAY NIGHT. LIFTED INDICES AREA FORECAST TO BE QUITE NEGATIVE TUESDAY AND WEDNESDAY...SO A THREAT FOR STORMS WILL BE IN THE FORECAST BOTH OF THOSE DAYS. LOW IS SLOW TO MOVE OUT...SO UNSETTLED CONDITIONS WILL REMAIN OVER MOST OF THE AREA THRU EARLY FRIDAY...WITH DRIER CONDITIONS THEN MOVING IN AS WEAK RIDGING STARTS TO PUSH IN FROM THE WEST. WITH THE CURRENT WEATHER...FEW CHANGES HAVE BEEN MADE TO THE LAST COUPLE OF DAYS IN THE FORECAST...BUT IT STILL SEEMS TO BE HANDLING THE SITUATION OK. A FLASH FLOOD WATCH CONTINUES FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL AZ THROUGH THIS AFTERNOON. A FLOOD WARNING FOR CAVE CREEK WASH AND THE AGUA FRIA RIVER ALSO CONTINUES THROUGH EARLY THIS AFTERNOON. ALTHOUGH RIVER LEVELS HAVE DROPPED A LITTLE ON CAVE CREEK AND THE AGUA FRIA...HEAVY RAIN OVERNIGHT SHOULD RENEW RIVER RISES... ESPECIALLY EARLY THIS MORNING. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON FOR ZONES 21 THROUGH 24. FLOOD WARNING FOR CAVE CREEK AND AGUA FRIA RIVERS ZONES 22 AND 23 THROUGH EARLY THIS AFTERNOON. CA...NONE. && 11
Hazardous weather outlook, Feb 19, 6:13 AM MST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 613 AM MST SAT FEB 19 2005 AZZ021>024-200100- GREATER PHOENIX AREA-NORTHWEST MARICOPA COUNTY- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- WEST CENTRAL DESERTS- 613 AM MST SAT FEB 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL ARIZONA...INCLUDING THE GREATER PHOENIX AREA. .DAY ONE...TODAY A FLASH FLOOD WATCH IS IN EFFECT UNTIL THIS AFTERNOON. SEE PRODUCT PHXFFAPSR FOR ADDITIONAL INFORMATION. IN ADDITION A FLOOD WARNING IS IN EFFECT FOR CAVE CREEK NEAR CAREFREE AND CAVE CREEK... AND FOR THE AGUA FRIA RIVER UPSTREAM FROM LAKE PLEASANT. SEE PRODUCT PHXFLWPSR FOR FURTHER INFORMATION. OTHERWISE WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY...AND HEAVY RAIN IS POSSIBLE ESPECIALLY IN THE MORNING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER WET PACIFIC STORM SYSTEM IS EXPECTED TO PROVIDE NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL AND FLOODING...NEXT MONDAY AND TUESDAY. ALTHOUGH THE REST OF THE PERIOD LOOKS TO BE UNSETTLED...WETTER AND COOLER THAN NORMAL...NO HAZARDOUS WEATHER IS EXPECTED. AZZ020-025>028-CAZ030>033-200100- IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK/JTNP/- LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- RIVERSIDE COUNTY/EASTERN DESERTS-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-YUMA/MARTINEZ LAKE AND VICINITY- 613 AM MST (513 AM PST) SAT FEB 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ARIZONA AS WELL AS FAR SOUTHEAST CALIFORNIA. .DAY ONE...TODAY SCATTERED TO NUMEROUS SHOWERS ARE EXPECTED TODAY ALONG WITH ISOLATED THUNDERSTORMS. BRIEF HEAVY RAIN IS POSSIBLE. PATCHY DENSE FOG IS ALSO POSSIBLE IN THE MORNING...WITH VISIBILITIES BELOW ONE MILE LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER WET PACIFIC STORM SYSTEM IS EXPECTED TO PROVIDE NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL AND FLOODING...NEXT MONDAY AND TUESDAY. ALTHOUGH THE REST OF THE PERIOD LOOKS TO BE UNSETTLED...WETTER AND COOLER THAN NORMAL...NO HAZARDOUS WEATHER IS EXPECTED. BRECKENRIDGE
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.